FDA Issues Warning Of Cough Medicine Being Linked To Reported Rise In Child Poisonings! – Noir Online Org

By greatbritton


Cousins! The Food and Drug Association has issued a direct warning to parents and medical providers advising them to be cautious with prescription cough medicine following an alarming rise in children overdoses!

According to reports from Good Morning America, calls made to United States based poison control centers following ingestion of prescription cough medicine overdose in kids have increased by 158% between the years of 2010 and 2018.

Study’s show that the pediatric poisonings are connected to a drug called Benzonatate which is sold under the brand of Tessalon. Benzonatate is described as a cough relief prescription made for children 10 and over. However the reported cases involve children 5 years old and younger .

The FDA notes that the prescribed medication has not been approved for children younger then 10 years old. The agency stated that accidental ingestion has resulted in numerous reported deaths of young children.

Benzonatate overdose symptoms are listed as: choking, tremors and restlessness; which may kick in 15 minutes after consumption.

The FDA says that convulsions, coma and cardiac arrest ultimately leading to death have been reported shortly after consumption of the Benzonatate capsule.

“Accessibility to medical products at home presents a risk for unintentional ingestion in young children as oral exploration is a normal part of development in infants, and young children may be enticed to consume objects that resemble candy,” reads a statement from the case study’s authors.

It has been suggested by the American Academy of Pediatrics (AAP) to not provide cough medicine to children suffering from asthma at any age, explaining that the ingredients within the suppressants can lead to severe complications.

Instead of cough medicine physicians recommend the use of honey by itself or added warm water or tea to help decrease cough symptoms in children over 2 years old. They also advise parents to be cautious for it is dangerous for children younger than 2 years old and can ultimately put them at risk.





Source link

&description=" data-pin-do="buttonPin" data-pin-save="true">

Leave a Reply